Results 1 to 3 of 3
Please help. Why Durogesic last only >30h, withdrawls in 36h or buprenorhine wd's?
  1. #1
    Joonas is offline New Member
    Join Date
    Apr 2013
    Posts
    1

    Default Please help. Why Durogesic last only >30h, withdrawls in 36h or buprenorhine wd's?

    Hi.

    Excuse my bad English. I'm not a native English speaker and I'm feeling really terrible at the moment.

    I'm 27 years old, diagnosed with ulcerative colitis. Really bad flare up which I probably shouldn't have survived with out surgery, left me with very serious chronic pain condition that lives a life of it's own regardless of the inflammation in my bowels. Pain levels are 9/10 without any pain medication. It has been really difficult to get any help, chronic pain management is not very good in this country I live in and opioids are feared and my relatively young age doesn't help at all.

    I've suffered from this pain situation for about two years without the necessary pain management. Everything but opioids was tried at first with no relief. This situation has basically ruined my life and I'm so tired because of the pain.

    Basically everything available excluding the strong opioids were tried until recently. I'm on Lyrica, dosage 2-4x 150mg day depending how much of the side effects I can tolerate.

    I was on Norspan patches for around 12months, dosages from 1 x 5micrograms/h to 2 x 20micrograms/h. My skin couldn't take them very well and towards the end of the usage, my pain management doctor prescribed the 20 microg/h patch to be changed in every 3 days.

    Everyone kept saying it takes them at least 20 hours to start effecting and full level is reached in 2-3 days. One patch should last 7 days. I remember when I started using them and every time if I changed to a new patch too late or if the dosage was changed, feeling the effects and the wd symptoms in only 2-3hours. I didn't notice any change in pain levels after about 8hours. So in the end when I changed the patch in every 3days, the real dosage might be doubled what it should according to the information.

    Two days ago, I couldn't take this pain anymore and I managed to find a doctor who was willing to help me. Norspan patches were taken off at 10am. I got an injection of oxycodone 5mg's 15 minutes later. Because of the buprenorphine I couldn't get the real relief from it but the pain level decreased so much that the life was tolerable.

    at 1 pm. I started to feel the pain again. The doctor had prescribed Durogesic 12.5Mcg/hr patches. I put the first one on at 1:30pm. I felt pain increase again for a 2-3hours, then it started to go decrease again. I was feeling much better until the next day 3pm. The pain started to come back again, at 7pm I was feeling quite bad. Withdrawal symptoms, anxiety and the pain increasing slowly.

    at 10pm. I felt the pain as strong as without any kind of medication. I was almost screaming and crying. I've read that for some people the Durogesic only works for 48hours. But I had mine on only for 30hours, It was also about 36hours from removing the Norspan patches. If the concentration in my blood from buprenorphine was higher than expected maybe the Durogesic wasn't strong enough, but why was I feeling so good pain relief in the morning?

    Anyway, I had one Oxynorm 5mg capsule in case of emergency. I took that at 10:30pm when the pain was unbearable and the withdrawal symptoms were quite bad. It helped in 15 minutes. Fell asleep.

    I woke up only few hours later, at 2:45am. The pain was starting to come back again, I still noticed the effects from the Oxynorm but I knew It wouldn't last for long. I put on another Durogesic patch and felt the wd symptoms starting to decrease slowly, It's now 4:55 am. The pain is enough to keep me from falling asleep but it is much better than a few hours ago.

    Can someone help me? Is the Durogesic dosage too low or is there some reason that the transdermal patches won't last long enough for me as I've always felt the same way with Norspan patches also? Or should I try to ask my doctor If it is possible to change to Oxycontin and what would be the correct dosage? Or am I not feeling the full effects of any of these until more time has passed from quitting the buprenorphine even though the dosage wasn't that big compared to someone using Subutex for example? And why did I felt enough pain relief earlier if the buprenorphine was still binding to the receptors?

    It's so easy to be blamed as a drug abuser in where I live and lose all the medications so I have to play this extremely carefully.

  2. #2
    Catrina is online now Diamond Member
    Join Date
    Jan 2010
    Posts
    5,518

    Default

    Hi Joonas and Welcome,

    First off, no apology required; it's actually quite better than most! OK You quite obviously are not in the US. You're apologizing for your English and naming drugs that I'm not familiar with. Now, I'm not a doctor or a pharmacist but I am a recovering opiate addict. Having said that, even though I'm sure there are opiates out there I've never heard of, my guess is there's not many. So first I had to go and read up on the things that you have been prescribed. From what I have read on Drugs.com you have indeed been on opiates and it sounds like it's been a bit now. That explains your need to escalate your use. I'm not calling you to task for that or labeling you. We each are members to this Forum for our own reasons. I'm a recovering addict and I doubt that there are many here that would dare label another.

    Boy. I don't even have advice for you. Maybe someone else will come on who knows more about switching from Durogesic to bup and some of the other things that you mentioned, all of which are in the narcotic class (at least here in the US). I really suspect that your tolerance has escalated and to get the relief you need the dose you have been prescribed isn't doing it. I'm not a doctor and I simply can't offer any suggestions except take a leap of faith in your doctor and keep him informed. You have been diagnosed with a nasty disease and I would really hope they won't turn their backs on you. In my opinion there's a greater chance of them turning you away if you over use your prescriptions and run out early than to go to the doctor and tell him it's not working. "Take as prescribed" is taken pretty seriously and I think that's exactly what you should do and if it doesn't work, call your doctor and tell him. Simply keep him informed.

    My best friend has Chrons so I've seen just how awful it can be. It's such dilemma because while it's painful and narcotics will give relief, it creates other issues as well aside from the danger of addiction. Trying how to say this gracefully and can't think of a way so here goes. Narcotics cause constipation, quite the opposite of one of the symptoms of Chrons. However there is the danger of creating an obstruction in your bowel caused by an already sick intestine. I know that my friend's doctor is extremely stingy with pain meds and my guess is that it's for these reasons.

    Someone? Anyone? Advice needed here and I'm WAY over my head!

    Peace,

    Cat

  3. #3
    Anonymous Guest

    Default

    Same here.....
    I'm familiar with some of the meds....not all of them.
    My guess also is tolerance is the issue.
    However you throw subs in with the patches and I haven't a clue.
    I agree with asking your doctor for help.
    Good luck.....

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22